Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 21, 2022, 10:19 PM CST for 16 counties in Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 10:19 PM CST (04:19 UTC)
- Expired
- Feb 22, 2022, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
The text
As transmitted.
474 WWUS74 KSHV 220419 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1019 PM CST Mon Feb 21 2022 LAZ001-002-010-TXZ108>112-124>126-136>138-149>153-221200- /O.NEW.KSHV.WI.Y.0004.220222T0419Z-220222T1200Z/ Caddo-Bossier-De Soto-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 1019 PM CST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of northwest Louisiana and east and northeast Texas. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 20
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 7:23 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 21, 7:23 PM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 723 PM CST Mon Feb 21 2022 .AVIATION... For the 22/00Z TAF update...Low cigs will return across the region overnight, resulting in reduced flight categories. Can't rule out some -SHRA/-TSRA near daybreak as a disturbance moves along the flow near the region, and again towards the end of the TAF period as a cold front moves across the area. Otherwise, expect gusty conditions to continue, with south/southwest winds above 10kts (gusting near 20 kts.) at all terminals through the period. Winds to become WNW in wake of the frontal passage. /20/ && .PREV DISCUSSION... /issued 314 PM CST Mon Feb 21 2022/ SHORT TERM.../Tonight through Tuesday Night/ Active weather continues across the Ark-La-Tex through the next 36 hours, with chances of precipitation and a slight risk for severe weather preceding frontal passage by the end of Tuesday night. Until then, warm sector conditions including cloud cover and robust low-level southerly flow will maintain temperatures in the upper-60s overnight. High-resolution guidance indicates convection developing upstream by the evening in north Texas that quickly propagates northeast ahead of the frontal boundary into our far northern zones. That fast movement, combined with lift and moist low-level southerly flow, will create an environment for thunderstorms with damaging winds as the predominant hazard across McCurtain County into southwest Arkansas overnight. The frontal boundary across the Great Plains will continue southward, approaching the Ouachita Mountains by daybreak on Tuesday. Mid- level southwesterly flow at 50-70 knots will maintain an overrunning environment for any showers and thunderstorms that do develop to keep shifting northeast through the day as the front nearly bisects the county warning area just after dusk on Tuesday. Cloud cover and warm sector conditions will keep Tuesday maximum temperatures moderated into the upper 70s once again. By Tuesday night, the frontal boundary will cross the I-20 corridor, reaching our southernmost zones and ushering in minimum temperatures ranging from the lower 40s to the upper 50s. Precipitation will gradually taper off behind the front in our western zones with northwesterly winds and the 60-degree isodrosotherm retreating back into our southern zones. /16/ LONG TERM.../Wednesday through Sunday Night/ At the start of the long term period, a broad and deep upper trough will be digging south across the Great Basin. Strong southwesterly flow aloft will stream a rich plume of deep layer moisture over the region. We're going to find ourselves under a zone of strong large scale ascent ahead of the upper trough for a rather prolonged period of time. At the surface, a quasi-stationary front should be near or just south of the forecast area. This front may wobble back northward a bit during the day Wednesday, and especially Thursday, setting the stage for quite a large temperature gradient. Daytime highs with likely struggle to climb into the low 40s in Southeast Oklahoma and extreme Northeast Texas. Meanwhile, temperatures will likely climb into the 70s, in our far southern counties and parishes. In fact, portions of North Central Louisiana could warm to near 80 degrees F Thursday afternoon. First, the good news. A broad zone of strong isentropic upglide will develop behind the surface front, but ahead of the 850 and 700 hPa fronts, which will still be well to the northwest in Oklahoma. This will combine with the strengthening ascent from the Great Basin trough to produce a large area of precip across the entire forecast area Wednesday through Friday. Through Thursday afternoon, with one exception, more on that below, this will be in the form of much needed liquid rain from showers and a few embedded thunderstorms. Severe storms are not expected. Now, for the bad news. Even though the airmass behind this first front will be shallow and cold air damming will occur due to Ouachita Mountains, it should get cold enough Wednesday morning for freezing rain and sleet to occur in northwestern McCurtain County, possible far northwestern Red River County also. Temperatures in these areas will struggle to warm, especially given the cold nature of the precip. However, the precip may bring enough air from the elevated warm nose down to the surface to warm surface temperatures enough for the precip to transition back to all liquid rain Wednesday afternoon. However, given really strong precip rates, ice accumulations up to one tenth of an inch cannot be ruled out in McCurtain County. Thursday afternoon, this first upper trough will be ejecting northeast across the Plains and towards the Great Lakes. This will help to push a stronger cold front rapidly across the area finally heralding the arrival of a deep Arctic airmass. This should result in a transition of precip types to a mixed back of freezing rain, sleet, and snow from northwest to southeast across the area Thursday evening through noon Friday. Despite the rather prolonged chances of wintry precip during this period, this will also occur as the precip is exiting and diminishing. In fact, enough dry air advection may occur to greatly limit PoPs in the coldest air at this time. However, there is enough of a chance for mixed precip to include it in the forecast. Details are too uncertain regarding any specifics surrounding accumulations late Thursday through Friday, but they should be light. After a break in the precip chances late Friday, another shortwave trough moving from the Rockies across Kansas and Northern Oklahoma will bring more precip to the area while we remain in a cold airmass, with cold surface temperatures Saturday morning and again Saturday night and into Sunday morning. Unfortunately, this will result in more chances for wintry precip across most of the forecast area. There is a great deal of uncertainty regarding this portion of the forecast, but at this time, any accumulations appear to be very light. Dry weather should finally return to the area for the start of the following work week. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 66 78 52 60 / 30 40 30 80 MLU 66 80 53 62 / 20 60 60 70 DEQ 61 78 36 45 / 80 70 0 80 TXK 66 78 44 50 / 60 70 10 80 ELD 63 76 45 51 / 50 60 40 60 TYR 66 80 46 49 / 40 40 10 80 GGG 66 80 49 55 / 30 50 20 80 LFK 65 79 59 70 / 10 30 10 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Feb 21, 8:58 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 858 PM CST Mon Feb 21 2022 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-230300- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 858 PM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Showers and thunderstorms may be possible across portions of east Texas into Northwest Louisiana and south-central Arkansas overnight. Gusty winds and small hail will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will spread east across the region Tuesday, ahead of a cold front that will shift southeast into the area during the afternoon. Isolated strong to severe thunderstorms can not be ruled out Tuesday afternoon and into Tuesday evening over Southwest Arkansas and North Louisiana. Damaging winds and large hail will be the primary threats. Additional thunderstorms will develop and gradually spread east southeast across the region Wednesday and Thursday, but severe thunderstorms are not anticipated. Ice accumulations less than one tenth of an inch are possible. More chances for wintry precipitation are possible across much of the area Thursday night and into Friday morning as far southeast as a line from Toledo Bend Dam to Monroe. After a brief break late Friday, chances for rain, snow, and freezing rain will once again be possible across much of the area Saturday and into Sunday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be be needed tonight for portions of extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. ARZ050-051-059-OKZ077-TXZ096-230300- Sevier-Howard-Little River-McCurtain-Red River- 858 PM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... Strong to severe thunderstorms will be possible late this morning through the overnight hours across portions of Southeast Oklahoma and adjacent portions of extreme southwest Arkansas and extreme northeast Texas. Damaging winds, large hail, and an isolated tornado possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will spread east across the region Tuesday, ahead of a cold front that will shift southeast into the area during the afternoon. Isolated strong to severe thunderstorms can not be ruled out Tuesday afternoon and into Tuesday evening over Southwest Arkansas and North Louisiana. Damaging winds and large hail will be the primary threats. Additional thunderstorms will develop and gradually spread east southeast across the region Wednesday and Thursday, but severe thunderstorms are not anticipated. Ice accumulations less than one tenth of an inch are possible. More chances for wintry precipitation are possible across much of the area Thursday night and into Friday morning as far southeast as a line from Toledo Bend Dam to Monroe. After a brief break late Friday, chances for rain, snow, and freezing rain will once again be possible across much of the area Saturday and into Sunday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be be needed tonight for portions of extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:48 AM CST | Special Weather Statement | SHV | Red River | 27 min |
| Feb 22, 5:34 AM CST | Special Weather Statement | SHV | Red River | 41 min |
| Feb 22, 2:20 PM CST | Winter Weather Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Morris and 5 more | 52 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.